Triple canonical covers of varieties of minimal degree.
dc.book.title | A Tribute to C.S. Seshadri: A Collection of Articles on Geometry and Representation Theory | |
dc.contributor.author | Gallego Rodrigo, Francisco Javier | |
dc.contributor.author | Purnaprajna, Bangere P. | |
dc.contributor.editor | Seshadri, C. S. | |
dc.contributor.editor | Lakshmibai, Venkatramani | |
dc.date.accessioned | 2023-06-20T21:03:17Z | |
dc.date.available | 2023-06-20T21:03:17Z | |
dc.date.issued | 2003 | |
dc.description.abstract | In this article we study pluriregular varieties X of general type with base-point-free canonical bundle whose canonical morphism has degree 3 and maps X onto a variety of minimal degree Y. We carry out our study from two different perspectives. First we study in Section 2 and Section 3 the canonical ring of X describing completely the degrees of its minimal generators. We apply this to the study of the projective normality of the images of the pluricanonical morphisms of X. Our study of the canonical ring of X also shows that, if the dimension of X is greater than or equal to 3, there does not exist a converse to a theorem of M. Green that bounds the degree of the generators of the canonical ring of X. This is in sharp contrast with the situation in dimension 2 where such converse exists, as proved by the authors in a previous work. Second, we study in Section 4, the structure of the canonical morphism of X. We use this to show among other things the nonexistence of some a priori plausible examples of triple canonical covers of varieties of minimal degree. We also characterize the targets of flat canonical covers of varieties of minimal degree. Some of the results of Section 4 are more general and apply to varieties X which are not necessarily regular, and to targets Y that are scrolls which are not of minimal degree. | |
dc.description.department | Depto. de Álgebra, Geometría y Topología | |
dc.description.faculty | Fac. de Ciencias Matemáticas | |
dc.description.refereed | TRUE | |
dc.description.sponsorship | MCT | |
dc.description.sponsorship | UCM | |
dc.description.sponsorship | General Research Fund of the University of Kansas at Lawrence | |
dc.description.status | pub | |
dc.eprint.id | https://eprints.ucm.es/id/eprint/15429 | |
dc.identifier.isbn | 3-7643-0444-8 | |
dc.identifier.officialurl | http://arxiv.org/pdf/math/0205010.pdf | |
dc.identifier.relatedurl | http://arxiv.org | |
dc.identifier.uri | https://hdl.handle.net/20.500.14352/60552 | |
dc.language.iso | eng | |
dc.page.final | 270 | |
dc.page.initial | 241 | |
dc.page.total | 541 | |
dc.publication.place | Boston | |
dc.publisher | Birkhauser Verlag Ag | |
dc.relation.ispartofseries | Trends in mathematics | |
dc.relation.projectID | BFM2000-0621 | |
dc.relation.projectID | PR52/00-8862. | |
dc.rights.accessRights | open access | |
dc.subject.cdu | 512.7 | |
dc.subject.keyword | Canonical bundle | |
dc.subject.keyword | Canonical ring | |
dc.subject.ucm | Geometria algebraica | |
dc.subject.unesco | 1201.01 Geometría Algebraica | |
dc.title | Triple canonical covers of varieties of minimal degree. | |
dc.type | book part | |
dcterms.references | F. Catanese, Equations of pluriregular varieties of general type, Geometry today (Rome, 1984), 47–67, Progr. Math., 60, Birkhauser Boston, 1985. F. Catanese, Commutative algebra methods and equations of regular surfaces, Algebraic geometry, (Bucharest, 1982), 68–111, Lecture Notes inMath.,1056, Springer Berlin, 1984. C. Ciliberto, Sul grado dei generatori dell’anello di una superficie di tipo generale, Rend. Sem. Mat. Univ. Politec. Torino 41 (1983) F.J. Gallego and B.P. Purnaprajna, On the canonical ring of covers of surfaces of minimal degree, preprint AG/0111052. M.L. Green, The canonical ring of a variety of general type, Duke Math. J. 49 (1982), 1087–1113. D. Hahn and R. Miranda, Quadruple covers of algebraic varieties, J. Algebraic Geom. 8 (1999), 1–30. R. Miranda, Triple covers in Algebraic Geometry, Amer. J.Math. 107 (1985), 1123–1158. | |
dspace.entity.type | Publication | |
relation.isAuthorOfPublication | 708fdd58-694b-4a58-8267-1013d3272036 | |
relation.isAuthorOfPublication.latestForDiscovery | 708fdd58-694b-4a58-8267-1013d3272036 |
Download
Original bundle
1 - 1 of 1